Online forum 

These forums are a place where you can ask other young people advice on dealing with tough times and share your advice on what has worked for you. Please remember that it does not replace professional advice.

Before you can post or reply in these forums, please join our online community.

You should also have a read of the community rules. Forum membership is open to anyone residing in Australia.

Join the online communityLogin to post


Topic: Anxiety/Stress symptoms- strange dropping feeling?

11 posts, 0 answered
  1. Al576
    Al576 avatar
    1 posts
    5 July 2015

    Recently i've noticed a difficult to explain feeling.

    I usually get this while walking and occasionally while sitting, it literally feels as if i'm dropping into the ground!

    It's quite scary and makes me worry it won't go away, ??is this just stress or is it more.

  2. Zeal
    Champion Alumni
    • Community champion volunteers who are not currently active on the forums.
    • A member of beyondblue's blueVoices community
    Zeal avatar
    360 posts
    5 July 2015 in reply to Al576

    Hi, and welcome to the forum!

    I'm not entirely sure what you're experiencing. However, it is likely to be related to anxiety. I recommend seeing your GP about this, to ensure this is not another medical condition, and to seek advice about anxiety, if this is what you're experiencing.

    I hope you can find a solution!

    Best wishes,

    SM

     

    1 person found this helpful
  3. Lori
    Youth champion
    • Outstanding youth members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    Lori avatar
    46 posts
    7 July 2015 in reply to Al576

    Hi AI576,

    I am unsure on what it is your exactly experiencing but i agree with SM it could definitely be symptoms from anxiety. If you feel that it isn't getting better and that it's getting worse i suggest also that you go see your GP try to explain the situation with them and see what they have to say it might be your best option at this point of time.

    Good luck and hopefully you find out what it is soon, Stay strong :)

    - Lori

  4. PatT
    Valued Contributor
    • A special award for members who go above and beyond to support others here on the forums
    • A member of beyondblue's blueVoices community
    PatT avatar
    58 posts
    8 July 2015 in reply to Al576

    G'day,

    I'd agree with LM and Lori, I'd hesitate to say that it is definitely due to anxiety but I remember having a similar feeling when coming off my anti-depressants a few years back. It was constantly feeling like someone was zapping my brain and I would be momentarily startled, kind of like someone had caught me falling. I'd say it definitely could be anxiety related but I'm not certain. Our brain is pretty good at doing weird things and playing tricks on us so I wouldn't be super worried. If it doesn't stop I'd also say go see a GP.

    All the best,

    Pat.

  5. morgs29
    Youth champion
    • Outstanding youth members who have volunteered their time to support others here on the forums
    morgs29 avatar
    40 posts
    8 July 2015 in reply to Al576

    Hi there,

    Welcome to the forum and well done for reaching out. That does sound like a strange sensation your are experiencing! I do think the best thing to do is go to your GP and let them know about it. It might be anxiety, but it could also be something else. Going to the doctor would be the best way to find out.

    In the meantime, do your best to look after yourself until you know what it is. 

    Take care,

  6. Narniakid
    Valued Contributor
    • A special award for members who go above and beyond to support others here on the forums
    • A member of beyondblue's blueVoices community
    Narniakid avatar
    221 posts
    8 July 2015 in reply to Al576

    Hi Al576 and welcome to the BB forums!

    I wouldn't jump to the assumption that it is anxiety related, however I had similar feelings when I switched anti-depressants. Are you getting enough sleep, drinking enough water and maintaining a balanced diet? These are all things you need to consider, as I know that dizziness and strange sensations that you're experiencing can also be related to dehydration and exhaustion.

    Take a trip to your local GP and they'll be able to pinpoint exactly what it is that's causing this.

    Good luck!

    Crystal

  7. smoothdog
    blueVoices member
    • A member of beyondblue's blueVoices community
    smoothdog avatar
    10 posts
    9 July 2015

    Hi Al576,

    Welcome to BB! Thanks for reaching out here on the forums and I hope it helps :)

    That definitely sounds like a scary feeling! I completely understand how worrying this would be. And I hate to sound like a broken record to reinforce what everyone else has said: please go see your GP. I firmly believe this to be the quickest and easiest way to finding a solution. Outside of this, make sure you are taking care of yourself with lots of sleep, a healthy diet and plenty of water throughout the day.

    Good luck!

  8. Sandyrah
    blueVoices member
    • A member of beyondblue's blueVoices community
    Sandyrah avatar
    6 posts
    9 July 2015 in reply to Al576

    It could be your blood pressure. Stress actually takes a big toll on the body if it is not managed properly. If you are concerned, see your GP, get your blood pressure tested. It could be an anxiety related thing. I have had similar feelings when I am very stressed/overwhelmed/anxious/overworked etc.

     

    It's best to get on top of the issue quickly as it can potentially spiral into worse mental and physical problems down the track if left untreated or unmanaged. Good luck !

  9. SeanM92
    Youth champion
    • Outstanding youth members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    SeanM92 avatar
    38 posts
    11 July 2015 in reply to Al576

    Hey there

    As much as id like to be able to tell you the answer outright,(in my small experience in medicine and training in Counselling) there is a small list on all the things it could be, from stress to anxiety to medical issues. The best thing to do would be to try not to work yourself into a panic about it and just go to your local GP, If they aren't 100% sure on the issue, you can always see another doctor for a second opinion. 

    Sorry i couldn't be of more help. 
    Please take care and remember, we are always here for you on the forum.

     

  10. shad0wings
    Youth champion
    • Outstanding youth members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    shad0wings avatar
    34 posts
    13 July 2015

    Hi there!

    To me it sounds like something to do with anxiety. From what you're saying, the feeling you're getting is similar to when you're on a roller coaster and your stomach drops? The thing is, anxiety is caused by, you could say, too much adrenaline. When the brain senses danger, it gives us adrenaline. Your brain is just seeing danger to the smallest of things that are not dangerous at all - your brain is basically working overtime!

    In a safe place, try closing your eyes and focusing your breathing, really deep breaths in and out. However this exercise is temporary - when you feel that 'drop', use it, it will help! Long-term I would talk to a doctor or even better, a psychologist about what you're feeling.

    Don't worry we're here for you, you aren't alone, ever! :))

    ~ Taylor

  11. Muzza1991
    Muzza1991 avatar
    1 posts
    2 July 2018 in reply to PatT

    Hi pat

    I still get this feeling even when on a medication I would love to get off medication .

    after trying once going off for a month I was feeling great but then I was getting the feelings of a racing heart again and the panic attacks etc .

    how have you gone being off your medication? Did you find anything that helped ?